MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SKY 1 LEVEL PLTE 18MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH SKY 1 LEVEL PLTE 18MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186801018S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a synthes employee.Product code: 186801018s.Lot: 267274 manufacture date: january 6, 2020.Manufacturing location: (b)(4).Expiration date: june 13, 2047 a search was performed and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sky 1 level plte 18mm ti was damaged.The plate presents a shape deformation and on the cam locks shape.The screws that cannot be disassembled from the plate are at angles that exceed the recommendation of the technique guide.The angle of the screw most likely caused excessive force to be required to unlock the cam resulting in the observed damage and inability to unlock the screws.The findings are consistent with reported "unable to disassemble" condition.No other issues were found.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for sky 1 level plte 18mm ti as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.*********************************************** drawing/specifications reviewed current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the cam log mechanism couldn't be opened to remove the screws.The screws needed to be opened to re-position the plate.The surgeon ended up removing the plate with the screws.Procedure was completed successfully with a thirty minute delay.Patient status was good.Upon manufacturer receipt and investigation of the device, it was determined that the angle of the screws most likely caused excessive force to be required to unlock the cam resulting in the plate deformation and inability to unlock the screws.This report is for a sky 1 level plte 18mm ti.This is report 1 of 1 for (b)(4).

Brand Name
SKY 1 LEVEL PLTE 18MM TI
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 
SZ  
6103142063
MDR Report Key13864598
Report Number1526439-2022-00445
Device Sequence Number4692487
Product Code KWQ
UDI-Device Identifier10705034411866
UDI-Public(01)10705034411866
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186801018S
Device Catalogue Number186801018S
Device Lot Number267274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Patient Age62 YR
Patient SexUnknown